Age 37, W/M, had PA from age 23 to age 32. All the same stuff, test after test, nothing wrong, so prescribed Paxil by a Psych Doc. Originally lived in a large city but moved at age 31 to small town (no traffic jams etc.) Weened off Paxil with Drs help ( it was soooo tough to do if you have tried it you understand). No PA for 4 years. I started school and had to drive 40 miles one way (country driving, little traffic) and in those 4 years, not one sign of a PA. Applied and was accepted into Cardio Pulmonary school that forced my move back to the city I once lived in (see the foreshadowing). I hadn't been back 2 weeks when BAM, there it is again, but this time with different symptoms. Now, I am having heart racing for no reason, my BP of course goes up (highest 140/100), choking sensations, tingling in legs shourlders and around eyes. In addition, driving has once again become a chore (traffic jams). Went to see original family practice doc that got me originally directed to the psyc doc. He checked BP (140/100) and EKG (normal). Gave me Klonopin (used before) but also Lexapro and a Beta Blocker called Atenolol. Here is my thought/question. My BP s usually under normal levels (norms are below 140/90) and I dont want to take the beta blocker if i dont have too. My question is this, is anyone experiencd with the use of atenolol along with Lexapro? Any help is appreciated.
Stress is a bummer, but I liked it better without the PAs
140/90 is not normal BP. The optimal BP range is 120/80 or less. I have panic attacks and my heart races and BP shoots up. Im on 25mg atenolol, it helps to block the adrenaline surges and keeps my heart rate lower, I still will get some rapid heart rate, but no where the numbers I was getting without the atenolol. Sorry never been on Lexapro, so I dont know how the two will react together. But one word of advice, if you do start taking the Atenolol, do not ever go off cold turkey, you will have rebound tayhcardia, you must be weaned off it gradually.
Well high BP is actually 140/85 techinically. So your more borderline than anything. Its also normal for your BP to shoot up with anxiety and stress too. However I dont think a beta blocker could hurt in your situation. It might make you tired and dizzy at times becuase it slows down your heart rate. I guess you just have to figure out how often your BP shoots up. I mean if it is going up all the time or just when you have a PA. Still I would follow your doctors advice. Hope that helps.
Last edited by tooanxious; 09-21-2004 at 07:16 AM.
I just had to add this. I dont want to sound like Im discouragin you from the beta blocker. They are really good at blocking adranaline and slowing down heart rate. I was on one for a while becuase of the same type prob with my heart rate and anxiety. I also hate taking meds and it was stressing me out taking it every day.
I took inderol for years for anxiety and hyperthyroidism, it helps alot, very similar to adenol. I also took ativan, have to be careful of benzos, can be so addicting, I was addicted anyways. Never stop meds cold turkey, you will totally be sorry for this. Now about any beta blocker drug, it's really good to assist with adrenaline overflow or rapid heart rate, but if your blood pressure is on the normal side when you're not having anxiety and so is your heart rate, then I would only do a low dose of atenol, cause it will slow everything down.